May  2012, 17(3): 915-932. doi: 10.3934/dcdsb.2012.17.915

On the stability of homoclinic loops with higher dimension

1. 

Department of Mathematics, East China Normal University, Shanghai, 200241

Received  September 2010 Revised  March 2011 Published  January 2012

In this paper the stability of homoclinic loops of saddle equilibrium states in high dimensional systems is analyzed. By constructing local moving frame along the unperturbed homoclinic orbit, the refined Poincaré map is well established, and simple criteria are given for the stability of the saddle homoclinic loop. Some known results are extended.
Citation: Xingbo Liu, Deming Zhu. On the stability of homoclinic loops with higher dimension. Discrete and Continuous Dynamical Systems - B, 2012, 17 (3) : 915-932. doi: 10.3934/dcdsb.2012.17.915
References:
[1]

D. G.Aronson, S. A. van Gils and M. Krupa, Homoclinic twist bifurcations with $\mathbbZ_2$ symmetry, J. Non. Sci, 4 (1994), 195-219. doi: 10.1007/BF02430632.

[2]

F. Battelli and M.Fečkan, Subharmonic solutions in singular systems, J. Diff. Eqs, 132 (1996), 21-45.

[3]

A. R.Champneys, J. Härterich and B. Sandstede, A non-transverse homoclinic orbit to a saddle-node equilibrium, Ergodic Theory and Dynamical System, 16 (1996), 431-450. doi: 10.1017/S0143385700008919.

[4]

M. Fečkan and J. Gruendler, Homoclinic-Hopf interaction: An autoparametric bifurcation, Proc. Roy. Soc. Edinburgh Sect. A, 130 (2000), 999-1015. doi: 10.1017/S0308210500000548.

[5]

A. J. Homoburg and J. Knobloch, Multiple homoclinic orbits in conservative and reversible systems, Trans. Amer. Math. Soc, 358 (2006), 1715-1740. doi: 10.1090/S0002-9947-05-03793-1.

[6]

J. Klaus and J. Knobloch, Bifurcation of homoclinic orbits to a saddle-center in reversible systems, Inter. J. Bifu Chaos Appl. Sci. Engrg., 13 (2003), 2603-2622. doi: 10.1142/S0218127403008119.

[7]

J. S. W. Lamb, M.-A. Teixeira and K. N. Webster, Heteroclinic bifurcations near Hopf-zero bifurcation in reversible vector fields in $R^3$, J. Diff. Eqs., 219 (2005), 78-115. doi: 10.1016/j.jde.2005.02.019.

[8]

F. Dumortier, R. Roussarie and J. Sotomayor, Generic 3-parameter families of vector fields on the plane, unfolding a singularity with nilpotent linear part. The cusp case of codimension 3, Ergodic Theory Dynam. Systems, 7 (1987), 375-413. doi: 10.1017/S0143385700004119.

[9]

J. D. M. Rademacher, Homoclinic orbits near heteroclinic cycles with one equilibrium and one periodic orbit, J. Diff. Equs., 218 (2005), 390-443. doi: 10.1016/j.jde.2005.03.016.

[10]

K. Yagasaki, The method of Melnikov for perturbations of multi-degree-of-freedom Hamiltonian systems, Nonlinearity, 12 (1999), 799-822. doi: 10.1088/0951-7715/12/4/304.

[11]

B. Krauskopf and B. E. Oldeman, Bifurcations of global reinjection orbits near a saddle-node hopf bifurcation, Nonlinearity, 19 (2006), 2149-2167. doi: 10.1088/0951-7715/19/9/010.

[12]

M. A. Han, D. J. Luo and D. M. Zhu, Uniqueness of limit cycles bifurcating from a singular closed orbit. III, Acta Math. Sinica, 35 (1992), 673-684.

[13]

M. A. Han, S. C. Hu and X. B. Liu, On the stability of double homoclinic and heteroclinic cycles, Nonlinear Analysis, 53 (2003), 701-713. doi: 10.1016/S0362-546X(02)00301-2.

[14]

J. B. Li and B. Y. Feng, "Stability, Bifurcation and Chaos," Yun Nan Science Press, Kunming, 1995.

[15]

J. W. Reyn, A stability criterion for separatrix polygons in the phase plane, Nieuw Arch. Wisk. (3), 27 (1979), 238-254.

[16]

P. Joyal, Generalized Hopf bifurcation and its dual generalized homoclinic bifurcation, SIAM J. Appl. Math., 48 (1988), 481-496. doi: 10.1137/0148027.

[17]

S. Wiggins, "Global Bifurcation and Chaos. Analytical Methods," Applied Mathematical Sciences, 73, Springer-Verlag, New York, 1988.

[18]

B. Y. Feng, Stability of homoclinic and heteroclinic cycles in space, Acta Math. Sinica (Chin. Ser.), 39 (1996), 649-658.

[19]

E. Leontovič, On the generation of limit cycles from separatrices, Doklady Akad. Nauk SSSR (N.S.), 78 (1951), 641-644.

[20]

L. P. Shilnikov, A. L. Shilnikov, D. V. Turaev and L. O. Chua, "Methods of Qualitative Theory in Nonlinear Dynamics," Part II. World Scientific Series on Nonlinear Science, Series A: Monographs and Treatises, 5, World Scientific Publishing Co., Inc., River Edge, NJ, 2001.

[21]

M. V. Shashkov and D. V. Turaev, An existence theorem of smooth nonlocal center manifolds for systems close to a system with a homoclinic loop, J. Nonlinear Sci., 9 (1999), 525-573. doi: 10.1007/s003329900078.

[22]

D. M. Zhu, Problems in homoclinic bifurcations with higher dimensions, Acta Math. Sinica (N.S.), 14 (1998), 341-352.

[23]

D. M. Zhu and Z. H. Xia, Bifurcations of heteroclinic loops, Sci. China Ser A, 41 (1998), 837-848. doi: 10.1007/BF02871667.

[24]

D. M. Zhu, Invariants of coordinate transformation, J. of East China Normal Univ. Nat. Sci. Ed., 1998, 19-21.

show all references

References:
[1]

D. G.Aronson, S. A. van Gils and M. Krupa, Homoclinic twist bifurcations with $\mathbbZ_2$ symmetry, J. Non. Sci, 4 (1994), 195-219. doi: 10.1007/BF02430632.

[2]

F. Battelli and M.Fečkan, Subharmonic solutions in singular systems, J. Diff. Eqs, 132 (1996), 21-45.

[3]

A. R.Champneys, J. Härterich and B. Sandstede, A non-transverse homoclinic orbit to a saddle-node equilibrium, Ergodic Theory and Dynamical System, 16 (1996), 431-450. doi: 10.1017/S0143385700008919.

[4]

M. Fečkan and J. Gruendler, Homoclinic-Hopf interaction: An autoparametric bifurcation, Proc. Roy. Soc. Edinburgh Sect. A, 130 (2000), 999-1015. doi: 10.1017/S0308210500000548.

[5]

A. J. Homoburg and J. Knobloch, Multiple homoclinic orbits in conservative and reversible systems, Trans. Amer. Math. Soc, 358 (2006), 1715-1740. doi: 10.1090/S0002-9947-05-03793-1.

[6]

J. Klaus and J. Knobloch, Bifurcation of homoclinic orbits to a saddle-center in reversible systems, Inter. J. Bifu Chaos Appl. Sci. Engrg., 13 (2003), 2603-2622. doi: 10.1142/S0218127403008119.

[7]

J. S. W. Lamb, M.-A. Teixeira and K. N. Webster, Heteroclinic bifurcations near Hopf-zero bifurcation in reversible vector fields in $R^3$, J. Diff. Eqs., 219 (2005), 78-115. doi: 10.1016/j.jde.2005.02.019.

[8]

F. Dumortier, R. Roussarie and J. Sotomayor, Generic 3-parameter families of vector fields on the plane, unfolding a singularity with nilpotent linear part. The cusp case of codimension 3, Ergodic Theory Dynam. Systems, 7 (1987), 375-413. doi: 10.1017/S0143385700004119.

[9]

J. D. M. Rademacher, Homoclinic orbits near heteroclinic cycles with one equilibrium and one periodic orbit, J. Diff. Equs., 218 (2005), 390-443. doi: 10.1016/j.jde.2005.03.016.

[10]

K. Yagasaki, The method of Melnikov for perturbations of multi-degree-of-freedom Hamiltonian systems, Nonlinearity, 12 (1999), 799-822. doi: 10.1088/0951-7715/12/4/304.

[11]

B. Krauskopf and B. E. Oldeman, Bifurcations of global reinjection orbits near a saddle-node hopf bifurcation, Nonlinearity, 19 (2006), 2149-2167. doi: 10.1088/0951-7715/19/9/010.

[12]

M. A. Han, D. J. Luo and D. M. Zhu, Uniqueness of limit cycles bifurcating from a singular closed orbit. III, Acta Math. Sinica, 35 (1992), 673-684.

[13]

M. A. Han, S. C. Hu and X. B. Liu, On the stability of double homoclinic and heteroclinic cycles, Nonlinear Analysis, 53 (2003), 701-713. doi: 10.1016/S0362-546X(02)00301-2.

[14]

J. B. Li and B. Y. Feng, "Stability, Bifurcation and Chaos," Yun Nan Science Press, Kunming, 1995.

[15]

J. W. Reyn, A stability criterion for separatrix polygons in the phase plane, Nieuw Arch. Wisk. (3), 27 (1979), 238-254.

[16]

P. Joyal, Generalized Hopf bifurcation and its dual generalized homoclinic bifurcation, SIAM J. Appl. Math., 48 (1988), 481-496. doi: 10.1137/0148027.

[17]

S. Wiggins, "Global Bifurcation and Chaos. Analytical Methods," Applied Mathematical Sciences, 73, Springer-Verlag, New York, 1988.

[18]

B. Y. Feng, Stability of homoclinic and heteroclinic cycles in space, Acta Math. Sinica (Chin. Ser.), 39 (1996), 649-658.

[19]

E. Leontovič, On the generation of limit cycles from separatrices, Doklady Akad. Nauk SSSR (N.S.), 78 (1951), 641-644.

[20]

L. P. Shilnikov, A. L. Shilnikov, D. V. Turaev and L. O. Chua, "Methods of Qualitative Theory in Nonlinear Dynamics," Part II. World Scientific Series on Nonlinear Science, Series A: Monographs and Treatises, 5, World Scientific Publishing Co., Inc., River Edge, NJ, 2001.

[21]

M. V. Shashkov and D. V. Turaev, An existence theorem of smooth nonlocal center manifolds for systems close to a system with a homoclinic loop, J. Nonlinear Sci., 9 (1999), 525-573. doi: 10.1007/s003329900078.

[22]

D. M. Zhu, Problems in homoclinic bifurcations with higher dimensions, Acta Math. Sinica (N.S.), 14 (1998), 341-352.

[23]

D. M. Zhu and Z. H. Xia, Bifurcations of heteroclinic loops, Sci. China Ser A, 41 (1998), 837-848. doi: 10.1007/BF02871667.

[24]

D. M. Zhu, Invariants of coordinate transformation, J. of East China Normal Univ. Nat. Sci. Ed., 1998, 19-21.

[1]

Ting Yang. Homoclinic orbits and chaos in the generalized Lorenz system. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 1097-1108. doi: 10.3934/dcdsb.2019210

[2]

Ying Lv, Yan-Fang Xue, Chun-Lei Tang. Homoclinic orbits for a class of asymptotically quadratic Hamiltonian systems. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2855-2878. doi: 10.3934/cpaa.2019128

[3]

Addolorata Salvatore. Multiple homoclinic orbits for a class of second order perturbed Hamiltonian systems. Conference Publications, 2003, 2003 (Special) : 778-787. doi: 10.3934/proc.2003.2003.778

[4]

Flaviano Battelli. Saddle-node bifurcation of homoclinic orbits in singular systems. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 203-218. doi: 10.3934/dcds.2001.7.203

[5]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with indefinite linear part. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1929-1940. doi: 10.3934/cpaa.2015.14.1929

[6]

Jianquan Li, Yanni Xiao, Yali Yang. Global analysis of a simple parasite-host model with homoclinic orbits. Mathematical Biosciences & Engineering, 2012, 9 (4) : 767-784. doi: 10.3934/mbe.2012.9.767

[7]

Yingxiang Xu, Yongkui Zou. Preservation of homoclinic orbits under discretization of delay differential equations. Discrete and Continuous Dynamical Systems, 2011, 31 (1) : 275-299. doi: 10.3934/dcds.2011.31.275

[8]

John Guckenheimer, Christian Kuehn. Homoclinic orbits of the FitzHugh-Nagumo equation: The singular-limit. Discrete and Continuous Dynamical Systems - S, 2009, 2 (4) : 851-872. doi: 10.3934/dcdss.2009.2.851

[9]

Christian Bonatti, Lorenzo J. Díaz, Todd Fisher. Super-exponential growth of the number of periodic orbits inside homoclinic classes. Discrete and Continuous Dynamical Systems, 2008, 20 (3) : 589-604. doi: 10.3934/dcds.2008.20.589

[10]

W.R. Derrick, P. van den Driessche. Homoclinic orbits in a disease transmission model with nonlinear incidence and nonconstant population. Discrete and Continuous Dynamical Systems - B, 2003, 3 (2) : 299-309. doi: 10.3934/dcdsb.2003.3.299

[11]

Flaviano Battelli, Ken Palmer. A remark about Sil'nikov saddle-focus homoclinic orbits. Communications on Pure and Applied Analysis, 2011, 10 (3) : 817-830. doi: 10.3934/cpaa.2011.10.817

[12]

Juntao Sun, Jifeng Chu, Zhaosheng Feng. Homoclinic orbits for first order periodic Hamiltonian systems with spectrum point zero. Discrete and Continuous Dynamical Systems, 2013, 33 (8) : 3807-3824. doi: 10.3934/dcds.2013.33.3807

[13]

Chen-Chang Peng, Kuan-Ju Chen. Existence of transversal homoclinic orbits in higher dimensional discrete dynamical systems. Discrete and Continuous Dynamical Systems - B, 2010, 14 (3) : 1181-1197. doi: 10.3934/dcdsb.2010.14.1181

[14]

Boris Buffoni, Laurent Landry. Multiplicity of homoclinic orbits in quasi-linear autonomous Lagrangian systems. Discrete and Continuous Dynamical Systems, 2010, 27 (1) : 75-116. doi: 10.3934/dcds.2010.27.75

[15]

Daniel Wilczak. Abundance of heteroclinic and homoclinic orbits for the hyperchaotic Rössler system. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 1039-1055. doi: 10.3934/dcdsb.2009.11.1039

[16]

Xinfu Chen. Lorenz equations part II: "randomly" rotated homoclinic orbits and chaotic trajectories. Discrete and Continuous Dynamical Systems, 1996, 2 (1) : 121-140. doi: 10.3934/dcds.1996.2.121

[17]

Alexandre Vidal. Periodic orbits of tritrophic slow-fast system and double homoclinic bifurcations. Conference Publications, 2007, 2007 (Special) : 1021-1030. doi: 10.3934/proc.2007.2007.1021

[18]

Andrus Giraldo, Bernd Krauskopf, Hinke M. Osinga. Computing connecting orbits to infinity associated with a homoclinic flip bifurcation. Journal of Computational Dynamics, 2020, 7 (2) : 489-510. doi: 10.3934/jcd.2020020

[19]

Qinqin Zhang. Homoclinic orbits for discrete Hamiltonian systems with local super-quadratic conditions. Communications on Pure and Applied Analysis, 2019, 18 (1) : 425-434. doi: 10.3934/cpaa.2019021

[20]

Jun Wang, Junxiang Xu, Fubao Zhang. Homoclinic orbits for a class of Hamiltonian systems with superquadratic or asymptotically quadratic potentials. Communications on Pure and Applied Analysis, 2011, 10 (1) : 269-286. doi: 10.3934/cpaa.2011.10.269

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (72)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]